MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Catalog Number 5MAXJETDKIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510(k)# that also applies to this complaint: k133317.The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the basilar artery using a penumbra system jetd kit.It was reported that the patient¿s anatomy was tortuous.During the procedure, the physician advanced the penumbra system jetd reperfusion catheter (jetd) through a neuron max 6f 088 long sheath (neuron max), then used a non-penumbra stent retriever device to engage the thrombus in the target vessel.Next, the physician retracted the stent retriever device partially into the jetd, and while pulling the jetd and stent retriever device, the physician noticed a portion of the jetd radiopaque band had broken off.The physician was able to successfully remove the jetd, stent retriever device and broken jetd radiopaque band as a unit.The procedure was completed using a penumbra system jet 7 reperfusion catheter (jet7), penumbra system 3max reperfusion catheter (3maxc), and the same neuron max.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8937947
Report Number3005168196-2019-01654
Device Sequence Number2000172
Product Code NRY
UDI-Device Identifier00814548019802
UDI-Public00814548019802
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5MAXJETDKIT
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2019
Initial Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005